I think that alot of us are in the same boat Eric I have thought for quite some time now that I need Adderall - but I sort of thought it was in my imagination.
I'm glad it worked for you - funny how it only works for those who really need it and the others who don't just end up speeding. My son was on it for years and it brought his grades up from Cs to As. I always thought it was over prescribed and fake but it's not it does work.
Thank you SO much for posting about this subject - I was just about to post on what I labeled as "anxiety issues" post tx that been increasing - even after 1 year post tx. I thought "anxiety" might be misleading though as I don't feel stressed nor anxious as I understand it. More just all over the board in my thought processes. I liken it to a riba rush without the anemia - and actually it feels pretty good during the day, but hell at night. And no increase in BP and thyroid doing OK on Synthroid.....Case in point, yesterday - productive at work but also planned a horseback expedition to Iceland. WTH????
I talked to my Dr. about it and looked at going back on Buspar like I did on tx with Ativan for the rowdier days. Not even touching it.....I'm still all over the board - mind-wise. I will need a follow up, to be sure. Glad to hear that I'm not alone........Pam
You are absolutely correct on the speed thing.
Adderall is he best test to see if you have ADD. If you don't, you will feel like you drank 10 cups of coffee. If you do, you will just feel like you had a good night's sleep and can think clearly. I felt this way after one pill and for the first time since I treated!
I know I didn't have ADD before I treated with pegylated interferon. I sure did during and after I treated.
Pam: hope you feel better soon.
I didn't know about this effect of interferon. It is interesting. You are lucky that it was not long-lasting while you were working. Many would ignore the symptoms but you were smart and sought help. Thanks for sharing.
Wow, I never connected my behavior, and post-tx symptoms to any one particular medical affliction...but after just reading a list of adult ADD symptoms on the web...I would have to say that I currently have just about EVERY one! Thank you for the insight, and I will follow up on this line of thought immediately. I never functioned like this before my two tx'es....but now, after reading the web sites for ADD, feel like I could be a "poster child" for the illness. It really puts all of my odd and debilitating behavioral issues into a 'neat package',.... unfortunately!!! I am glad I saw your post, since, now there may be some hope for my symptoms. Here is one of the links to an Adult ADD Symptom Checklist website. Everyone with post-tx problems should review it!!
The brain fog symptom was pretty bad for Joe, even before the 1st two failed TX but it was even worse after that.
The 3rd failed TX was 60+ weeks and he is now brain fog free. We did two things afterwards and I don't know which one of them lifted the brain fog. He started HepTech supplements and he started low dose Naltrexone, both immediately after stopping TX. I know the supplements cause him to feel much better because they did that even when we were patching together HR's liver lovin list on our own. The brain fog was more profoundly better after starting the Hep Tech and the LDN, after the last TX. I know that Hep Tech supplements are good but I can't say with certainty that the LDN is a good idea. One of the two, must have switched off the brain fog.
Which one did what...I don't know. He still takes both since it seems the best strategy not to rock the floating boat. His thinking seems as good as new. He still has cirrhosis and still has some symptoms to deal with, but all are better than they were and he is able to read, study and concentrate well again.
Now myself, on the other hand, could probably benefit from the ADD meds and I don't even have TX to blame. :>)
Thanks for the info Andiamo. I've always suffered from some measure of ADD, although it seems to have lessened with age. Interesting to hear about the Adderall, sounds like Ritalin for grownups. I looked it up and apparently it's an amphetamine. Wasn't that one of the original "mothers' little helpers" from the 60's? I'd be worried about getting hooked and also being a potent stimulant, causing or exacerbating high blood pressure.
thanks for the helpful update - I'll file that away for my recover/rebuild stage. This confirms my russian-roulette/box-of-chocolates view of ifn. You never know what surprises you take home from the party. Good to know about specific remedies, where available.
eric....i have to wonder how much age has to do with some of the symptoms we get...i'll be starting tx in a couple weeks ...... kids at school use adderall quite a lot for testing...i'm glad your doing better ....good luck and thanks for the info....billy
hey its been a while since my last post! well my bf is 16 weeks post tx. and is still dealing with the side effects unfortunatly the hep c came back two weeks after he finished tx. he still has no energy brain fog dizzyness just not feeling like he did prior to tx he is very frustrated! he is now saying he doesnt know if he will do tx again! i told him i will support him in whatever decision he makes....it was one of the most difficult things to watch and be totally powerless....any suggestions as what he can do or take to feel better? i know the sides can possibly be permanent! :(
You have a good point. I assumed it was cumulative IFN, but it could very well be age. There is no way for me to know. I don't plan on staying on Adderal for a long time. After a day on it, most all my symptoms have disappeared and I feel as I did before I treated.
I am hopeful that I can train my brain to go back to the old way of thinking, but who knows? I will find out within a month when I stop taking the drug. There is no taper required, since it is not habit forming.